Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quotients of valuated vector spaces


Author: Paul Hill
Journal: Proc. Amer. Math. Soc. 81 (1981), 14-18
MSC: Primary 18G05; Secondary 15A03, 18G20, 20K10
DOI: https://doi.org/10.1090/S0002-9939-1981-0589128-1
MathSciNet review: 589128
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper has three purposes. The first is to present a direct example of a quotient of an injective space that is not itself injective. The second is to demonstrate that Theorem 3 in [2] is false. An $ s$-dense subspace $ S$ of a free space $ F$ is not free by virtue of $ F/S$ having only values that are cofinal with $ \omega $. Finally, we furnish a valid proof, independent of the aforementioned Theorem 3, that a subspace $ V$ of a free space is free if $ V$ satisfies Fuchs' countability condition.


References [Enhancements On Off] (What's this?)

  • [1] L Fuchs, Vector spaces with valuations, J. Algebra 35 (1975), 23-38. MR 0371995 (51:8212)
  • [2] -, Subfree valued vector spaces, Lecture Notes in Math., Vol. 616, Springer-Verlag, Berlin and New York, 1977, pp. 158-167. MR 0480700 (58:854)
  • [3] P. Hill, Criteria for freeness in groups and valuated vector spaces, Lecture Notes in Math., Vol. 616, Springer-Verlag, Berlin and New York, 1977, pp. 140-157. MR 0486206 (58:5978)
  • [4] P. Hill and E. White, The projective dimension of valuated vector spaces (preprint). MR 647246 (84d:18014)
  • [5] F. Richman and E. A. Walker, Valuated groups, J. Algebra 56 (1979), 145-167. MR 527162 (80k:20053)
  • [6] E. White, On the homological dimension of valuated vector spaces, Canad. Bull. Math. (to appear). MR 611216 (82d:20054)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 18G05, 15A03, 18G20, 20K10

Retrieve articles in all journals with MSC: 18G05, 15A03, 18G20, 20K10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0589128-1
Keywords: Valuation, valuated vector space, free space, quotient of injective, $ s$-dense subspace, separable subspace, projective dimension greater than one, criterion for freeness
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society